Funnel Cloud, Flagler
- When
- September 3, 4:32 PM EST
- Where
- Flagler County, Marineland
- Reported by
- Emergency Manager
- Coordinates
- 29.660, -81.210
East northeast steering flow around Tropical Storm Hanna prompted isolated shower and thunderstorm activity across the coastal waters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
East northeast steering flow around Tropical Storm Hanna prompted isolated shower and thunderstorm activity across the coastal waters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 3, 1:50 PM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT WED SEP 3 2008
.SHORT TERM...TONIGHT THROUGH FRIDAY...
T.S. HANNA FORECAST TRACK FROM TPC AND COMPUTER MODELS CONTINUE TO
SHIFT EASTWARD WITH EACH RUN AND THE FORECAST PACKAGE WILL REFLECT
THIS TREND...AS RAINFALL CHANCES DECREASE ACROSS INLAND AREAS AND
WINDS ALONG THE COAST WILL STRUGGLE TO REACH WIND ADVISORY CRITERIA
BASED ON THE LATEST TRACK AND TROPICAL STORM WIND PROBABILITIES HAVE
FALLEN TO AROUND 20% ALONG THE COAST. DETAILS WILL HAVE TO WAIT
UNTIL T.S. HANNA ACTUALLY STARTS TO MOVE NORTHWEST AND IF SHE
INTENSIFIES AS PER MODEL FORECASTS. RIGHT EXPECT ANY DIRECT TROPICAL
STORM IMPACTS TO BE OVER THE COASTAL WATERS ALTHOUGH HEAVY RAINBANDS
WITH GUSTY WINDS WILL BEGIN TO IMPACT THE COASTAL AREAS LATE
THURSDAY NIGHT AND FRIDAY MORNING AND LASTING INTO FRIDAY NIGHT.
RAINFALL AMOUNTS OF AROUND AN INCH CAN BE EXPECTED ALONG THE COASTAL
AREAS WITH LESS AS YOU MOVE INLAND. BEFORE T.S. HANNA ARRIVES FRIDAY
CONDITIONS WILL BE QUIET WITH MOSTLY CLEAR TO PARTLY CLOUDY
CONDITIONS WITH JUST ISOLD SHOWERS POSSIBLE MOVING ONSHORE ACRS THE
COASTAL AREAS OF NORTHEAST FLORIDA.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
WITH HANNA DEPARTING TO THE NORTHEAST ON SATURDAY...CONDITIONS WILL
IMPROVE QUICKLY DURING THE MORNING HOURS AND ANY ISOLD TO SCTD TSTM
ACTIVITY OVER THE WEEKEND WILL BE FROM MOISTURE PUSHING EASTWARD
FROM THE REMNANTS OF GUSTAV THAT WILL BE STRETCHED OUT ACRS THE SERN
U.S. THIS MOISTURE WILL LINGER INTO NEXT WEEK BUT IS NOT EXPECTED TO
PRODUCE MUCH MORE THAN ISOLD AFTN/EVE TSTM ACTIVITY EACH DAY EARLY
NEXT WEEK. MAX TEMPS WILL SOAR BACK INTO THE LOWER 90S AND HEAT
INDICES WILL TOP OUT IN THE 100-103 RANGE TO MAKE FOR SOME VERY WARM
EARLY SEPTEMBER AFTERNOONS. LONG RANGE MODELS STILL IN QUESTION ON
WHETHER IKE WILL TRACK SOUTH OF THE FORECAST AREA INTO THE GOMEX OR
UP THE FLORIDA PENINSULA BY THE MIDDLE OF NEXT WEEK BUT WILL KEEP
ANY OF THE IMPACTS OUT OF THE FORECAST PACKAGE FOR NOW.
&&
.AVIATION...THIS TAF CYCLE LOOKS FAIRLY STRAIGHTFORWARD IN A
QUIESCENT PATTERN AHEAD OF TROPICAL STORM HANNA. COASTAL SHOWERS
HAVE DEVELOPED AT THE EXTREME LOW LEVELS OVER THE OFFSHORE
PORTION...BUT EXPECT THESE TO REMAIN WELL EAST OF THE TERMINALS
WITH VFR CONDITIONS EXPECTED FOR THIS PACKAGE.
&&
.MARINE...CHALLENGING FORECAST TO SAY THE LEAST AS FORECASTING
WHEN AND WHERE HANNA EJECTS IS PROVING PROBLEMATIC. AT LEAST THE
PRE-HANNA ENVIRONMENT IS WELL BEHAVED WITH GENERALLY LIGHT TO
MODERATE EASTERLY FLOW...THE RESULT OF INTERACTION BETWEEN HANNA
AND AND THE RIDGE OVER THE CAROLINAS. THIS PATTERN IS FORECAST TO
REMAIN IN TACT WITH FLOW PERHAPS BECOMING MORE NORTHEAST BY LATE
THURSDAY. GFS IS 6 TO 12 HOURS FASTER THAN OFFICIAL NHC FORECAST
TRACK MAKING INCORPORATING TCM WINDS MORE DIFFICULT THAN PREVIOUS
PACKAGES. HAVE BASICALLY FOLLOWED THE GFS IN RAMPING UP WINDS
QUICKLY THU NIGHT INTO FRIDAY BUT KEEPING THE MAX WINDS OVER THE
OUTER MOST REACHES OF THE OFFSHORE WATERS PER LATEST NHC GUIDANCE.
THIS WILL LIKELY REMOVE TROPICAL STORM WORDING FROM THE NEARSHORE
AND HURRICANE FROM THE OFFSHORE.
SINCE WE WILL LIKELY BE DEFERRING ANY WATCH DECISIONS OVER THE
COASTAL WATERS UNTIL THU MORNING...WILL EXTEND CURRENT COASTAL
FLOOD STATEMENT FOR THE DURATION OF THE EAST AND NORTHEAST FLOW OF
THIS EVENT FOR ANTICIPATED EROSION AND MINOR COASTAL FLOODING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 90 66 88 / 0 10 0 20
SSI 74 85 75 83 / 10 10 20 60
JAX 70 88 71 86 / 20 10 20 50
SGJ 74 87 75 86 / 20 20 30 50
GNV 68 90 69 88 / 10 20 10 20
OCF 70 90 69 88 / 10 20 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
HESS/DEESE/KERNSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 543 AM EDT WED SEP 3 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 543 AM EDT WED SEP 3 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HIGH RISK OF RIP CURRENTS AND ROUGH SURF... ...RIVER FLOOD WARNINGS CONTINUE FOR THE SANTA FE AND SAINT MARYS RIVERS... STRONG ONSHORE FLOW AND BUILDING SURF WILL CREATE A HIGH RISK OF RIP CURRENTS. MINOR TIDAL FLOODING AND BEACH EROSION OF VULNERABLE AREAS ARE EXPECTED. PLEASE REFER TO THE COASTAL HAZARD MESSAGE AND SURF ZONE FORECAST FOR MORE INFORMATION. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE SOUTHEAST GEORGIA AND NORTHEAST FLORIDA COASTAL WATERS DUE TO COMBINED SEAS OF 7 TO 10 FEET. RIVER FLOOD WARNINGS CONTINUE FOR THE SAINT MARYS RIVER AND THE SANTA FE RIVER IN NORTHEAST FLORIDA. PLEASE REFER TO LOCAL FLOOD WARNING PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...TROPICAL STORM HANNA WILL NEAR THE AREA LATE THURSDAY AS A POSSIBLE HURRICANE... BASED ON THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER...HANNA IS FORECAST TO BE NEAR THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COAST THURSDAY NIGHT AND FRIDAY. IT MUST BE REMEMBERED THAT ERRORS ASSOCIATED WITH THIS FORECAST CAN BE AS MUCH AS 400 MILES. WHILE THE STORMS LOCAL IMPACTS ARE UNCERTAIN AND WILL BE HIGHLY DEPENDANT UPON ITS EXACT TRACK...AT THIS TIME...IT WOULD BE PRUDENT FOR LOCAL INTERESTS TO TAKE REASONABLE PRECAUTIONS SHOULD WATCHES OR WARNINGS BECOME NECESSARY LATER THIS WEEK. SOME SUGGESTED ACTIONS...HEED THE ADVICE OF YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. REVIEW YOUR FAMILYS HURRICANE PLAN. ENSURE YOUR HURRICANE KIT IS WELL STOCKED AND UP TO DATE. REVIEW THE WORKING CONDITION OF EMERGENCY EQUIPMENT SUCH AS FLASHLIGHTS AND BATTERY POWERED RADIOS. AS THE STORM APPROACHES THE REGION...HIGH TIDES...ROUGH SURF...BEACH EROSION...RIP CURRENTS AND LARGE BREAKERS WILL PERSIST. BEACHFRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO SURF ACTION. LOCAL AND MARINE INTERESTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE PROGRESS OF THE STORM AND REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
The Jacksonville radar (KJAX), 103 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133189.